(links)-> (Parent)->pseudoephedrine removed from NyQuill, DayQuill (aka NyQuil, DayQuil )
submited by Russell Wed 30 Nov 05|
Edited Thu 30 Dec 10
new-dayquil-and-nyquil-blows-lot pseudoephedrine removed from NyQuill so stores won't hide it from would be drugmakers, cause they might steal it|
It's so irritating.
first that I, a law abiding consumer, get punished because of what a criminal might do. and then the twisted notion that the pseudoephedrine in NyQuill would be useful in a crystal meth lab. I don't know, it might be, but it sure seems far fetched. I gather that the pseudophed pills would be much more useful.
The irritation is increaced by the fact that I am just getting over a cold and now my wife has apparentlly come down with the same cold. I used to always rely on NyQuil when I got sick. I felt it helped. So now , it helps less.
And add to all of this a a comment I read on that page, by an actual doctor who complained that many name-brand OTC drugs change ingredients so frequently that when his patient says "I am takeing XXYY" he dosesn't know for sure what acutal drug that might be.
In Wal-Mart today I noticed a display of the wal-Mart brand knock of of NyQuill. To my suprise, this product still lists pseudoephedrine as an ingredient.
From the bottle:
It's the last line that is now missing from the name brand stuff as well as atleast some of the knock of brands that I have checked since I heard about this. This is the WalMart Brand Equate nite time multi-sysmptom cold/flu relief
|Acetaminophen 500mg||....||Pain reliever/fever reducer|
|Dextromethorphan HBr 15 mg||....||Cough suppressant|
|Doxylamine succinate 6.25. mg||....||Antihistamine|
|Pseudoephedrine HCI 30mg||....||Nasal decongestant|
And apparently they didn't get the memo about the meth labs using the stuff, Wal-Mart had a full pallet of the stuff on display for $2.98 for a 10oz bottle. I picked up several.
Now in the process for trying to find a direct link to the product, I did find a page that (I think) was giving instructions on how to make meth or something (I am so clueless in this regard) using another equate product.
So perhaps it's not so far fetched that this product could be used that way. I chose not to provide a link to that page or use the abbreviation that it used.
I wounder what the cachere thought of me when she saw me buying so many bottles of the stuff.
She probably didn't get the memo either.
I should have stocked up on more of the Equate brand product. I got a cold this week. I used up my supply of the Equate product (that still had pseudoephedrine in it ) and I stopped in a local Wal-Mart to get some more.
Sadly, the current version of this product now also lacks pseudoephedrine. Either they thought it was best to copy the Brand Name "Ny-quil" or maybe they were also concerned about still being able to sell the product off the shelves instead of having to place it behind the pharmacy counter.
Dec 2010 (5 years later!)
here is a good explanation from Law Enforcement Alliance of America on Why Attacking Cold Medicine Sales Won't Stop Meth Producers .
dayQ rocks (bobbie66)
Add comment or question...: